Amitryptiline : Has anyone else been... - Anxiety Support

Anxiety Support

50,607 members48,429 posts

Amitryptiline

Den64 profile image

Has anyone else been prescribed Amitryptiline. I have anxiety but I also have Osteoarthritis which keeps me awake at night. Dr has prescribed amitryptiline saying they now use it for sleep and pain management. Since I started this 4 days ago I have been worse. I feel so tired all the time, have no energy and there is no change in the pain. I also think it's made my anxiety worse. When doing the smallest think I get sweaty short of breath and my pulse rate rises to 135. Its hot at the moment I guess that may also be part of it. Can anyone tell me if these symptoms are a side effect and if they go away in time.

3 Replies

Hi Den - I was on Amitryptiline for years. I was prescribed them in 2000, and it wasn't until 2019 that I was taken off them by my new G P. At first they worked a treat, although they did take a couple of weeks to get into the system and do their job. I have been told I should not have had them for more than 1 year. MY the GP failed me. I went on to become like a zombie, so take them, allow them to do their work, then ensure you are not just another statistic hooked - you do need to be weaned off, when the time is right, don't try to just stop them. The other symptoms sound like anxiety, this could be an irrational fear of the tablet.Mind over matter, you are safe. Meditation is good for panic, phobia. Relaxation good book/piece of music or talking with someone you trust when you are having an episode of uncertainty.

Den64 profile image
Den64 in reply to Babe1213

Thank you. That is reassuring. Hope you are all sorted with your meds now. Take care

Hi den64, I was wondering if you may be aware, only with you pointing out about your worsening anxiety. But amitriptyline is usually prescribed for pain , mood disorders and depression ( different dosages) but it hasn’t been approved by FDA for treatment of anxiety. Maybe you could see or ask doctors if your anxiety symptoms getting worse could be related. Hope you find a positive result one way or the other. 👍pad46

You may also like...